Jump to content
helplinedonate
esther51

Carbidopa-Levadopa reaction

Recommended Posts

Hi Mark! 

Why would my tremors be worse after I take my carbidopa-Leva anywhere from 20 minutes to an hour? A dr. Is unable to answer this.

Thanks.

Share this post


Link to post
Share on other sites

Esther,

Let me first ask if you are taking it on an empty stomach? This is very important to the absorption of the medication.

An empty stomach is considered to take the medication 60 minutes prior to a meal or 90-120 minutes after a meal.

Also, other medication taken with this medication can effect how fast it is broken down in the liver. If possible try and take this medication by itself.

Lastly, it does take between 30 and 60 minutes to to start working. This could be the simplest answer. 

In order to avoid this you may want to take the Carbidopa/Levodopa about 30 minutes prior to when you are currently taking it. This way you should avoid the off periods you are experiencing.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Mark,

Hopefully you aren’t getting this twice. I lost everything I was previously typing. My medication schedule is like this. 

6:00 1 100 mg. Metoprolol; 8:00 1 25/100 carbidopa/levodopa; 9:30 1 100 mg amantadine; then 1 25/100 carb/leva at 10:00, 12:00, 2:00; 4:00; 7:00 and 9:00. Then I take one when I wake up around 2:30 a.m.

As you see, it’s hard to work out taking  it on an empty  stomach except in the morning.  The doctor gave me the extended release first. It quit working for me and he put me on the regular. Bear in mind that I have been diagnosed about 16 years ago. 

Cant see what if anything the amantadine is doing.and only sleep 3-4 hours at night.. any help will be appreciated. 

 Thanks Mark, 

Esther

Share this post


Link to post
Share on other sites

Esther51:

In the past, my husband's tremors increased after taking his PD meds.  They seemed to subside 30 minutes or so after he took it.  I don't notice this happening anymore.  I have no idea what has changed, except that he has added amantadine to his sinemet. 

 

Share this post


Link to post
Share on other sites

Esther,

I do see how it may be difficult to find time to space out food and medication. If I may ask, how long did you try the Sinemet CR? Also, did you try the combination of the CR and Regular Release?

As far as the Amantadine  is concerned, how long have you been taking it?  I also see that you are taking it once daily and just so you know it can be taken twice daily. There is an Extended Release version of Amantadine called Gocovri which may be more beneficial in your case.

If you could just clarify those those questions so I may help you more I would appreciate it.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Jsalts,

Thanks for the information. The addition of Amantadine could have helped with the change in the "off" period. It could also be a change in "off" times as the disease progresses. Many times the "on" and "off" times will change ass the disease progresses which can result in "on" times being shorter. In some cases changing the medication schedule can hep with this. By just taking the medication earlier than usual may help.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Mip,

Thanks for sharing your story, it is greatly appreciated. The timing of most medications is a rule more than a suggestion. With medications for Parkinson's Disease this can be different. A regular schedule of one, two, or three times daily is usually the initial dosage schedule for most PD medications. As you know, each patient is different and the progression in each patient is also unique. There does come a point in the progression that the medication will have to be taken according to when symptoms arise rather than a timed schedule.

Once again, thank you.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

 Mark,

I took the CR for 10 years or more. I wanted to try using the extended release in combination with the regular Sinemet, so I tried my initial dose in the morning by taking them two hours apart and it seemed to work pretty good. But for some reason my neurologist did not want me to. So about seven months ago he gave me amantadine. The reason I only take it once a day is because, if I take it twice I stay awake all night.

The problem I’m faced with is my neurologist, who was the only one within 100 miles and specialized in Parkinson’s, retired. He left me with a Neurologist who’s specialty is sleep disorders. I saw her two weeks ago. They seem to be obsessed with the less Sinemet the better. I would like less too, but I have no quality of life. She said if that didn’t work we would try Rytary.

Hope this is what you need.

Thanks,

Esther

Share this post


Link to post
Share on other sites

Jsalts:

Thanks for your reply.

I couldn’t seem to tell any difference when the amantadine was added. In fact for about two weeks it seemed to help, and then it quit and the same thing was happening. I thought maybe it was some kind of stomach issue. Have no idea. Also when I told my neurologist he said, “could be psychological.” I say “no way, you think I want to shake like this?”

Glad your husband is doing better with his meds.

Thanks again,

Esther

Share this post


Link to post
Share on other sites

Esther,

This makes more sense. It seems that the issue may be the Doctor.

Even is they do switch you to Rytary, it has the same ingredients as Sinemet (Carbidopa/Levodopa). 

In some patients hanging from Sinemet to Rytary has helped, and vice versa.

Since the Doctor is not willing to try the Sinemet CR, there are only a few changes I could recommend that may help.

One would be to change to the long acting amantadine, Gocovri. This may help give you a more constant level of Amantadine over a longer period of time.

The second may be to add Azilect. Azilect is used along with Sinemet to give greater relief is Parkinson symptoms.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Jsalts,

Thank you for sharing your story. That it what this form is all about. It is not just about me giving advice, but also about sharing stories that may help other people.

I truly appreciate your input.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Buenas noches, mi padre ha tenido parkinson por unos 10 años pero hoy lo veo realmente mal hay veces q no puede caminar ....yo en realidad no se cómo ayudarlo, me puede dar un orden de medicamentos al dia para q se mantenga mejor...

Share this post


Link to post
Share on other sites
Kari,
¿Sabes qué medicamento está tomando para que te pueda ayudar mejor?

Share this post


Link to post
Share on other sites

Hola su rutina es esta 7h30 sinemet + mirapexCR 30mg + anapsique. 11am 1/2 tableta sinemet. 3pm anapsique. 6 pm sinenet. 21:00 toma 1 tableta para poder dormir. Añadiendo q también tomé una pastilla caldura (para próstata) ... Tiene 67 años pero toda esta fórmula no funciona en sus temblores ansiedad empeoran a eso d 10am 7pm y 2am cuando ademas pierde el sueño ... espero su orientación gentil

Edited by Kari

Share this post


Link to post
Share on other sites

Kari,

Dado que el Sinemet debe tomarse con el estómago vacío, no lo tomaría con Mirapex o Anapsique. Hre es el horario que probaría:
7:00 am Sinemet
8:30 am Mirapex y Anapsique.
12:00 pm 1/2 Sinemet
3:00 pm Anapsique
6:00 pm Sinemet
9:00 pm Sinemet
Supongo que el Anapsique se usa para la ansiedad o la depresión. Hay un par de medicamentos diferentes que pueden ser más efectivos para controlar la ansiedad / depresión, como Lexapro (Escitilopram) o Buspar (Buspirone).
Espero que esto ayude y por favor mantenme informado.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...